Alert archive / New York / Coastal Flood Warnings in 2011

Coastal Flood Warning 2, NWS New York, NY

May 16, 2011Nassau County, Queens County, New York

NWS New York, NY issued this coastal flood warning at May 16, 2011, 3:16 PM EDT for Nassau County, Queens County, New York. It took effect at May 16, 2011, 6:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2011, 3:16 PM EDT (19:16 UTC)
In effect from
May 16, 2011, 6:00 PM EDT
Expired
May 17, 2011, 1:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
421 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood warning went out at May 16, 1:59 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 16, 1:59 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT MON MAY 16 2011

.SYNOPSIS...
A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL MAINTAIN AN UNSETTLED
WEATHER PATTERN THROUGH MUCH OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IMPACT OF MARITIME POLAR AIRMASS COMING IN BEHIND BACKDOOR FRONT
UNDER-ESTIMATED...SO HAVE UPDATED TO LOWER TEMPERATURES A BIT
MORE...ESPECIALLY FROM NYC ON WEST.

A BACK DOOR COLD FRONT HAS PRESSED TO OUR S THIS
MORNING...RESULTING IN A ENE-NE SFC FLOW. NAM AND LOCAL WRFEMS
HANDLING THIS VERY WELL AND HAVE BEEN USED IN THE NEAR TERM.

LOW LEVELS VERY STABLE AS EVIDENCED BY DEEP INVERSION UP TO 925
HPA IN KOKX AND 800 HPA IN KALY 12Z SOUNDING...WITH BUFKIT
SOUNDINGS SHOWING THIS INVERSION MAINTAINING ITSELF THROUGH THE
DAY. MID LEVEL LAPSE RATES THOUGH ARE RUNNING 7-7.5 C/KM PROMOTING
ELEVATED CONVECTION...THIS IDEA SUPPORTED BY SHOWALTER INDICES
RUNNING 0 TO -3 ACROSS THE REGION. AS A RESULT WITH MOIST LOW
LEVELS AND UNSTABLE AIR ALOFT...HAVE GONE WITH A FORECAST OF SCT-
NUMEROUS SHRA W/ISO TSRA OR PATCHY DRIZZLE/FOG. THE STABLE LOW
LEVELS SHOULD PRECLUDE ANY STRONG WINDS FROM REACHING THE SURFACE.

WITH BACK DOOR FRONT S 44017/44025/KBLM AND STILL PRESSING
SOUTH...EXPECT LOW LEVEL MARITIME POLAR AIRMASS TO DOMINATE
TODAY...NOTING SFC STREAMLINES TRACING BACK INTO THE CANADIAN
MARITIMES...SO HAVE SIGNIFICANTLY LOWERED HIGHS BY BLENDING 00Z
MET WITH LATEST LAV GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
UNSETTLED WEATHER EXPECTED THROUGH THE PERIOD WITH THE REGION ON
THE EAST SIDE OF DEEP TROUGHING AND WEST SIDE OF AN ATLANTIC
RIDGE. THIS WILL LIKELY RESULT IN PERIODS OF RAIN AND SHOWERS.
THERE IS UNCERTAINTY IN TIMING OF SHORTWAVES AND EXACT
TIMING/AXIS OF RAIN.

RAIN CONTINUES TO BE LIKELY TONIGHT...PERHAPS BECOMING MORE STEADY
LATE AT NIGHT. AREAS OF FOG EXPECTED TOO WITH MOIST ONSHORE FLOW.

TUESDAY INTO TUESDAY EVENING...AN UPPER-LEVEL LOW WILL INTENSIFY
OVER THE CAROLINAS WHILE A SURFACE LOW ASSOCIATED WITH THIS SYSTEM
REMAINS OVER THE SAME AREA. A SOUTHEAST FLOW AROUND THE LOW WILL
USHER IN SUBTROPICAL MOISTURE ACROSS THE CWA. THIS WILL RESULT IN
A STEADIER AND POTENTIALLY A MORE SIGNIFICANT RAINFALL
EVENT...WITH SEVERAL INCHES OF RAIN POSSIBLE.

THE COMBINATION OF PRECIPITABLE WATERS AROUND 1.5 INCHES ALONG
WITH THUNDERSTORMS...PRESENTS A GREAT CONCERN FOR POSSIBLE FLASH
FLOODING ACROSS THE AREA. WILL NOT ISSUE A FLASH FLOOD WATCH AT
THIS TIME DUE TO THE UNCERTAINTY AS TO HOW MUCH INSTABILITY WILL
DEVELOP AND WHERE.

TEMPERATURES EXPECTED TO RUN A FEW DEGREES BELOW NORMAL DURING
THIS TIME PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS HAVE COME INTO BETTER AGREEMENT WITH THE REGION SITTING IN
BETWEEN A DEEP CLOSED LOW OVER THE SE US THAT WILL SLOWLY DRIFT NE
TOWARDS THE REGION THROUGH THE END OF THE WEEK...WHILE ATLANTIC
AND SOUTHEASTERN CANADIAN RIDING REMAIN STUBBORN. THEN CONTINUED
SIGNALING THAT ATLANTIC RIDGING WILL BREAK DOWN BY END OF THE WEEK
TO ALLOW THE TROUGH AND UPPER LOW TO SLOWLY WORKS OVER AND EAST OF
THE REGION FRI INTO THE WEEKEND FOR AN EVENTUAL BREAK IN THE
PATTERN.

MODELS THEN SIGNALING THAT BEST MOISTURE/LIFT AXIS SLIDES NE OF
THE REGION ON THURSDAY AS RIDGING TO THE NE/E BEGINS TO BREAK DOWN
AND THE CLOSED LOW SLOWLY WEAKENS AND LIFTS TOWARDS THE REGION.
THIS WOULD SPELL A TRANSITION TO MORE DIURNAL CONVECTIVE ACTIVITY.
SCATTERED TO NUMEROUS DIURNAL SHOWERS AND TSTMS WOULD CONTINUE
UNTIL THE LOW DRIFTS NE OF THE REGION...PERHAPS BY SAT OR SUN.
WITH INCREASING CHANCE FOR SUNSHINE TOWARDS THE END OF THE WEEK
INTO THE WEEKEND WOULD EXPECT TEMPS TO GRADUALLY REBOUND CLOSER TO
NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BACK DOOR COLD FRONT NOW APPROACHING PHILLY WITH PERSISTENT IMC
FCST WITH A MODERATELY ENE FLOW OVER THE LOCAL AREA.

SHOWERS ARE POSSIBLE AT ANY TIME...THOUGH THE FOCUS OF THESE
REMAINS TO BE WEST OF NYC AND OVER FAR EASTERN LI AND CT. NO
CONVECTION EXPECTED IN THE IMMEDIATE NYC METRO..BUT WESTERN GATES
INTO EASTERN PA MAY GET IMPACTED THIS AFTN WITH NORTHWARD MOVING
DEVELOPING CONVECTION. SEE CWSU ZNY GRAPHICAL FCSTS FOR DETAILS.

NEXT ISSUE IS HOW LOW DO WE GO TONIGHT? WITH THE NE WIND...NOT
EXPECTING TO GO BELOW 200 AND 1/2...BUT THIS IS CERTAINLY IN THE
REALM OF POSSIBILITIES...ESPECIALLY AT HPN.

MORE ORGANIZED PCPN TOWARDS MORNING EXPECTED TO SLIGHTLY IMPROVE
CONDITIONS.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: STABLE NE WIND THROUGH THE AFTN. SCATTERED
SHRA...ISOLD TSTM MAINLY WEST THIS AFTN. UNCERTAINLY ON HOW LOW
CIG AND VSBY GET THIS EVENING.

KJFK FCSTER COMMENTS: STABLE ENE WIND THROUGH THE AFTN. SHRA WELL WEST
THIS AFTN. UNCERTAINTY ON HOW LOW CIG AND VSBY GET THIS EVENING.
POTENTIAL FOR BELOW 200 AND 1/2SM.

KLGA FCSTER COMMENTS: STABLE NE WIND THROUGH THE AFTN. SHRA MAINLY
WEST THIS AFTN. UNCERTAINTY ON HOW LOW CIG AND VSBY GET THIS
EVENING.

KTEB FCSTER COMMENTS: STABLE NE WIND THROUGH THE AFTN. SCATTERED
SHRA...ISOLD TSTM MAINLY WEST THIS AFTN. UNCERTAINLY ON HOW LOW
CIG AND VSBY GET THIS EVENING.

KHPN FCSTER COMMENTS: UNCERTAINTY ON HOW LOW CIG AND VSBY GET
THIS EVENING. POTENTIAL FOR BELOW 200 AND 1/2SM.

KISP FCSTER COMMENTS: STABLE ENE WIND THROUGH THE AFTN. SHRA MAINLY
EASTERN LI THIS AFTN. UNCERTAINTY ON HOW LOW CIG AND VSBY GET
THIS EVENING. POTENTIAL FOR BELOW 200 AND 1/2SM.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

TUES AFTN...IMC WITH SCATTERED CONVECTION POSSIBLE.
WED-FRI...LOW PRESSURE WILL REMAIN ANCHORED OVER MID ATLANTIC.
GENERALLY IMC THROUGH THE PERIOD WITH ELEVATED TSTMS POSSIBLE. ENE
WND 20 KT ON WED...GRADUALLY LOWERING INTO FRI.
SAT...WX PATTERN STARTS TO LIFT WITH SOME IMPROVEMENT EXPECTED.
LIGHT WND.

&&

.MARINE...
SEAS AT 44017/44065 HAVE INCREASED TO 5 FT...THUS HAVE STARTED
THE SCA ON THE COASTAL OCEAN WATERS WITH THIS UPDATE.

WINDS HAVE INCREASED IN THE WAKE OF THE BACK DOOR COLD
FRONT...ESPECIALLY OVER THE SOUND...HAVE UPDATED THE FORECAST
ACCORDINGLY FOLLOWING THE LEAD OF LOCAL WRFEMS...WHICH IS HANDLING
CURRENT WINDS ACROSS THE REGION VERY WELL. WHILE THERE COULD BE AN
ISOLATED GUST INTO THIS AFTERNOON UP TO 25 KT...IN GENERAL FEEL
LOW LEVEL INVERSION SHOULD KEEP CHARACTER OF GUSTS TO AROUND 20
KT...THUS HAVE KEPT CURRENT HEADLINES AS IS. DID BUMP SEAS ON THE
SOUND UP TO 2 TO 3 FT TO REFLECT CURRENT AND EXPECTED IMPACT OF WINDS.

WAVEWATCH CURRENTLY RUNNING ABOUT 2FT TOO HIGH AS OF 14Z BUT SHOWS
A TREND OF INCREASING SEAS TONIGHT. BY TUESDAY AFTERNOON...GUSTS
TO 25 KT WILL BE POSSIBLE ON THE OCEAN IN ADDITION TO A BUILDING
SEA AND SWELL. THREAT OF SCA CONDITIONS CONTINUES THROUGH AT LEAST
WEDNESDAY WITH A FAIRLY TIGHT PRESSURE GRADIENT OVER THE REGION AS
HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC AND LOW PRESSURE
DRIFTS ACROSS THE MID-ATLANTIC STATES. BOATERS WILL ALSO CONTEND
WITH RAIN FROM TIME TO TIME...AND AREAS OF FOG/POOR VSBYS. SCA
CONDITIONS STILL POSSIBLE INTO THURSDAY AND FRIDAY ON THE OCEAN
WATERS WITH LOW PRESSURE SLOW TO DEPART AND A LINGERING SWELL.

&&

.HYDROLOGY...
PERIODS OF HEAVY RAIN LIKELY THROUGH MIDWEEK...WITH MORE
SCATTERED CONVECTIVE HEAVY RAIN THREAT FOR END OF THE WEEK.
HYDROLOGY ISSUES WILL BE PREDICATED ON EXACT EVOLUTION OF
PATTERN...SO MONITOR SUBSEQUENT FORECASTS FOR UPDATES. BUT
POTENTIAL IS INCREASING FOR SEVERAL INCHES OF RAIN FROM TONIGHT
THROUGH WEDNESDAY NIGHT...PARTICULARLY ACROSS NE NJ AND LOWER
HUDSON VALLEY...RESULTING IN POSSIBLE MINOR FLOODING OF QUICK
RESPONDING SMALL STREAMS AND RIVERS AND URBAN/POOR DRAINAGE
FLOODING.

&&

.TIDES/COASTAL FLOODING...
FORECAST OF WIDESPREAD MINOR COASTAL FLOODING TONIGHT APPEARS ON
TRACK. THERE IS SOME POTENTIAL...BASED ON LATEST TRENDS...FOR
PARTS OF THE SOUTH SHORE BAYS TO REACH MODERATE COASTAL FLOOD
BENCH MARKS WITH THE HIGH TIDE TONIGHT. WILL CONTINUE TO
MONITOR...AND WILL ADDRESS IN MORE DETAIL WITH THE MID-LATE
AFTERNOON FORECAST ISSUANCE.

WIDESPREAD MINOR COASTAL FLOODING EXPECTED DURING THE NIGHT TIME
HIGH TIDE CYCLES TONIGHT INTO MID WEEK WITH STRENGTHENING
EASTERLY WINDS AND FULL MOON ON TUESDAY. AT THIS POINT...THE
GREATEST THREAT TO HIT MODERATE COASTAL FLOODING BENCHMARKS WILL
BE ACROSS THE SOUTH SHORE BAYS OF NASSAU COUNTY AND QUEENS TUE
NIGHT AND WED NIGHT DUE TO RESTRICTED DRAINAGE. THE POTENTIAL FOR
MODERATE COASTAL FLOODING LOOKS TO BE MORE ISOLATED ACROSS NY
HARBOR AND WESTERN LI SOUND AT THIS POINT DURING THIS TIME WITH
THIS BEING MAINLY A GRADIENT DRIVEN EVENT. GUIDANCE MAY BE
UNDER DOING SURGE A BIT THOUGH SO THIS WILL HAVE TO BE WATCHED.

IN ADDITION...DEVELOPING HIGH SURF WILL LIKELY CREATE BEACH
EROSION ISSUES ALONG THE ATLANTIC FACING BEACHES TUESDAY THROUGH
THURSDAY.

TIDAL LEVELS EXPECTED TO GRADUALLY FALL FOR THE END OF THE WEEK
WITH WEAKENING ONSHORE FLOW AND LOWERING ASTRONOMICAL TIDES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     TUESDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     TUESDAY FOR NYZ071-073-078-176-177.
     COASTAL FLOOD ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
     NYZ072-074-075-080-178-179.
NJ...COASTAL FLOOD ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
     NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...FIG
NEAR TERM...MALOIT
SHORT TERM...FIG
LONG TERM...JC/NV
AVIATION...JST
MARINE...JC/FIG/MALOIT
HYDROLOGY...FIG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 16, 5:25 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
525 AM EDT MON MAY 16 2011

CTZ005>008-011-012-NJZ002-004-103>108-NYZ067>070-079-081-171015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
525 AM EDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED THROUGH MIDWEEK...PARTICULARLY
TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS STILL SOME
UNCERTAINTY ON EXACT LOCATIONS OF THE HEAVY RAIN...BUT THERE IS
POTENTIAL FOR QUICK RESPONDING SMALL STREAMS AND RIVERS TO
OVERFLOW THEIR BANKS AS WELL AS FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-075-080-178-179-171015-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
525 AM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED THROUGH MIDWEEK...PARTICULARLY
TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS STILL SOME
UNCERTAINTY ON EXACT LOCATIONS OF THE HEAVY RAIN...BUT THERE IS
POTENTIAL FOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-171015-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
525 AM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODS OF HEAVY RAIN ARE EXPECTED THROUGH MIDWEEK...PARTICULARLY
TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS STILL SOME
UNCERTAINTY ON EXACT LOCATIONS OF THE HEAVY RAIN...BUT THERE IS
POTENTIAL FOR QUICK RESPONDING SMALL STREAMS AND RIVERS TO
OVERFLOW THEIR BANKS AS WELL AS FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-171015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
525 AM EDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 16, 9:26 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
926 AM EDT MON MAY 16 2011

NJZ006-103-104-NYZ069-071>073-075-176-161415-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN
BERGEN-
926 AM EDT MON MAY 16 2011

...SHOWER PRODUCING LOCALLY MODERATE TO HEAVY RAINFALL WILL IMPACT
BRONX...EASTERN BERGEN...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...QUEENS...ROCKLAND AND WESTCHESTER COUNTIES...

AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SHOWER PRODUCING LOCALLY MODERATE TO HEAVY RAINFALL NEAR LONG ISLAND
CITY...OR NEAR MIDTOWN MANHATTAN...AND MOVING NORTH AT 20 MPH.

THIS SHOWER WILL BE...
  NEAR CENTRAL PARK BY 930 AM.
  NEAR HARLEM BY 935 AM.
  NEAR MORNINGSIDE HEIGHTS BY 940 AM.
  NEAR FORT LEE BY 945 AM.
  NEAR ENGLEWOOD BY 955 AM.
  NEAR BERGENFIELD BY 1000 AM.

HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4077 7395 4069 7405 4108 7413 4109 7389
      4100 7390 4105 7380 4082 7381 4077 7395
      4078 7385 4081 7381 4072 7381 4069 7389
      4069 7386 4068 7387 4068 7402

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:01 PM EDTSpecial Weather StatementOKXOrange59 min
May 15, 8:53 PM EDTSpecial Weather StatementOKXOrange67 min
May 15, 10:27 PM EDTSpecial Weather StatementOKXOrange63 min
May 15, 11:20 PM EDTAreal Flood AdvisoryOKXOrange4 hr
May 16, 1:11 AM EDTSpecial Weather StatementOKXOrange64 min
May 16, 4:46 AM EDTSmall Craft AdvisoryOKX72 hr
May 16, 4:59 AM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more20 hr
May 16, 11:54 AM EDTAreal Flood AdvisoryOKXOrange81 min
May 16, 3:16 PM EDTCoastal Flood WatchOKXBronx, Kings, New York, Queens, Richmond, Suffolk and 1 more24 hr
May 16, 3:16 PM EDTCoastal Flood WarningOKXNassau, Queens35 hr
May 16, 3:25 PM EDTFlood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more60 hr
May 16, 1:29 AM EDTAreal Flood AdvisoryOKXPassaic91 min

Nearby

Coastal Flood Warnings in New York, 2011Every coastal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.